Raynaud’s Syndrome?

i have had poor circulation in my hands for years, but now in the last two months my hands and feet have been very cold and turning blue.  I happened to mention it to a doctor ( not my cardiologist) who said it was Raynaud's.  So, I have started wearing socks/slippers and keeping my hands warm to help.  The change was rather sudden to me, so I started thinking of medication changes, etc.  The only two things to change was a slight increase in my beta blocker (to a dose I have had in the past) and I recently had my first MRI since getting a PM, and they said they put the settings back to what they were.  However, my EP has changed settings since it was implanted.  Could something not be set back to cause the circulation issue?  Or, is this my new normal?

MRI was for an injured knee, which also has limited my normal exercise but I have been able to change that now that the injury has healed enough to walk my usual miles per day.


2 Comments

Raynaud's Syndrome?

by Gemita - 2022-03-07 05:39:35

JennK, yes quite a common problem this end for both myself and my husband.  I attach a link below for those who wish to read about Raynaud's.

You are correct, beta blockers can cause cold extremities as they lower both blood pressure and heart rate, slow down metabolism and make us feel lethargic and ready for sleep.  I feel the cold anyway, no matter how many layers I put on, although this has clearly improved with a higher heart rate setting of 70 bpm.  Hot drinks and hot water bottles help, as well as moving around of course, joints permitting.

I would think since you had a recent increase in your beta blocker, this wouldn't be helping.  MRI settings not being restored to their former values pre-MRI?  Could happen I suppose but do you have any other symptoms to suggest your settings may not have been fully restored - like breathlessness?

The next step would be to get tested for Raynaud’s Syndrome and to rule out other causes for your symptoms.  I wouldn’t just leave it at possible Raynaud’s Syndrome and hope for the best.  You need a proper evaluation for your sudden skin colour changes especially if these are new?  I note your statement that "I have had poor circulation in my hands for years".  Nonetheless cyanosis could be significant for disease and I would want a complete evaluation, if your doctors haven't already carried one out, to exclude more serious conditions.  I would definitely let your cardiologist know about your new symptoms too.  Stay warm and try to keep moving.

https://www.nhsinform.scot/illnesses-and-conditions/heart-and-blood-vessels/conditions/raynauds-phenomenon

Suggestions

by jennk - 2022-03-07 15:05:41

Thank you for the input.  I will definitely follow up with my cardiologist and possibly my PCP.

You know you're wired when...

Intel inside is your motto.

Member Quotes

I am an avid scuba diver.